Alert archive / Florida / Gale Warnings in 2022
Gale Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Jan 28, 2022, 3:51 AM EST. It took effect at Jan 28, 2022, 2:47 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 3:51 AM EST (08:51 UTC)
- In effect from
- Jan 28, 2022, 2:47 PM EST
- Expired
- Jan 29, 2022, 10:37 AM EST
- In force
- 20 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
162 WHUS72 KTAE 280851 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 351 AM EST Fri Jan 28 2022 GMZ730-750-752-755-765-770-772-775-282130- /O.CON.KTAE.SC.Y.0010.220128T1800Z-220129T0000Z/ /O.UPG.KTAE.GL.A.0002.220129T0000Z-220129T2100Z/ /O.NEW.KTAE.GL.W.0003.220129T0000Z-220129T2100Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 351 AM EST Fri Jan 28 2022 /251 AM CST Fri Jan 28 2022/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 4 PM EST /3 PM CST/ SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, from 7 PM EST /6 PM CST/ this evening to 4 PM EST /3 PM CST/ Saturday. For the Small Craft Advisory, from 1 PM EST /noon CST/ this afternoon to 7 PM EST /6 PM CST/ this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
812 WHUS72 KTAE 281947 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 247 PM EST Fri Jan 28 2022 GMZ730-750-752-755-765-770-772-775-290400- /O.CAN.KTAE.SC.Y.0010.000000T0000Z-220129T0000Z/ /O.EXT.KTAE.GL.W.0003.220128T1947Z-220129T2100Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 247 PM EST Fri Jan 28 2022 /147 PM CST Fri Jan 28 2022/ ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 4 PM EST /3 PM CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
593 WHUS72 KTAE 290116 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 816 PM EST Fri Jan 28 2022 GMZ730-750-752-755-765-770-772-775-292100- /O.CON.KTAE.GL.W.0003.000000T0000Z-220129T2100Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 816 PM EST Fri Jan 28 2022 /716 PM CST Fri Jan 28 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 4 PM EST /3 PM CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
903 WHUS72 KTAE 291537 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1037 AM EST Sat Jan 29 2022 GMZ730-750-752-755-765-770-772-775-292345- /O.CAN.KTAE.GL.W.0003.000000T0000Z-220129T2100Z/ /O.NEW.KTAE.SC.Y.0011.220129T1537Z-220130T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1037 AM EST Sat Jan 29 2022 /937 AM CST Sat Jan 29 2022/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 7 PM EST /6 PM CST/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 28, 12:44 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 28, 12:44 AM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1244 AM EST Fri Jan 28 2022
.AVIATION...
[Through 06z Saturday] VFR conditions are expected to prevail with
ceilings of 4000-5000 ft developing this morning. For later this
afternoon into the overnight hours, northwest winds will
strengthen behind a developing area of low pressure along the
east coast with gusts near 25 knots expected for most areas.
&&
.PREV DISCUSSION [801 PM EST]...
.NEAR TERM [Through Friday]...
Upper level trough axis that is stretched across the Plains and
into Colorado this afternoon will swing southward and strengthen
as it pushes into the southeast Friday afternoon. As this occurs,
a weak wave off the Florida coast will lift northeast and
strengthen along the Georgia and Carolina coasts. With this
pattern, we could see a few showers across the southeast Big Bend,
but rain chances will be limited as the upper level trough swings
into the region. Expect lows in the mid 30s to mid 40s tonight
with highs in the mid 50s to lower 60s tomorrow, which is a touch
cooler high temperature wise compared to today. Much cooler
temperatures will be ushered in for the short term.
.SHORT TERM [Friday Night Through Saturday Night]...
An upper level Low north of us will be traversing east. The
associated cold front will be pushing through our service area
Friday night into Saturday. There may be a few showers in the SE
Big Bend for the start of the term, ahead of the cold front.
Although, the big story will be the drop in temperatures as a
result of the front. Behind the front, breezy winds and arctic air
will settle over the Tri-State region. We expect temperatures to
fall to the mid to upper 20s Saturday morning. But with the
northwest winds of 10-15 mph and occasionally gusting up to 25
mph, we will have apparent (feels-like) temperatures in the upper
teens! Temperatures will warm in the afternoon to the mid 40s yet,
the wind will still play a factor with the apparent temperatures
in the upper 30s. Temperatures will be even colder for Saturday
night into Sunday with lows in the low to mid 20s. The winds will
be calmer for Saturday night but, still enough for a wind chill in
the low 20s and upper teens.
Good news, the bitter cold won't stay for much longer because
temperatures are expected to rise to the mid 50s Sunday afternoon.
It'll be chilly Sunday night but, most areas are expected to
remain above freezing with temperatures in the mid to upper 30s,
and low 40s along the coast.
.LONG TERM [Sunday Through Thursday]...
Monday will be the start of a gradual warmup with highs in the
low to mid 60s and we could see the low 70s by the end of the term
on Thursday. Overnight lows will start in the 40s Monday night
but, will warm to the 50s by Tuesday and will warm to the upper
50s by Wednesday night. Rain chances return Tuesday afternoon as
an upper level ridge that was keeping us warm and dry will move
east into the Atlantic. An upper level shortwave trough will be
bringing the rain into our region and PoPs will be increasing
through the week. With this system, showers and thunderstorms are
expected with PoPs ranging from 40-60 percent by midweek. Models
are showing this system to be potentially strong with decent shear
and CAPE. We will continue to monitor for any severe threats.
.MARINE...
Winds and seas will briefly remain just below cautionary levels
before another low pressure system approaches north of the area on
Friday, bringing increased winds and seas again. Small Craft
Advisory conditions are expected to begin Friday afternoon. Gale
conditions are forecast to begin Friday night through Saturday. A
Gale Watch is in effect from Friday evening through Saturday
afternoon.
.FIRE WEATHER...
A cold front will move through the region tomorrow ushering much
drier and cooler air into the region for Saturday. This will drop
RH values into the 20 percent range. In addition, stronger winds
are expected across the area beginning tomorrow afternoon and
persisting into Saturday. We will need to continue to monitor
Saturday closely in terms of the fire weather hazards.
.HYDROLOGY...
There are no flooding concerns through the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 29 44 24 55 / 0 0 0 0 0
Panama City 60 31 45 31 56 / 0 0 0 0 0
Dothan 55 25 41 24 55 / 0 0 0 0 0
Albany 57 27 41 23 53 / 0 0 0 0 0
Valdosta 58 28 43 23 53 / 10 0 0 0 0
Cross City 64 32 45 25 51 / 10 0 0 0 0
Apalachicola 61 31 44 30 52 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Gale Watch from this evening through Saturday afternoon for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 1 PM EST /noon CST/ this afternoon to
7 PM EST /6 PM CST/ this evening for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...DVD
MARINE...Montgomery
FIRE WEATHER...Fieux
HYDROLOGY...MontgomeryThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:53 AM EST | Rip Current Statement | TAE | Bay, Gulf | 45 hr |
| Jan 28, 4:02 AM EST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Jan 28, 4:02 AM EST | Wind Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 29 hr |
| Jan 28, 4:07 AM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.